MAUDE Adverse Event Report: INTEGRA - PRINCETON ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A

INTEGRA - PRINCETON ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A
Catalog Number INS8401
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the accudrain with anti-reflux valve (ins8401) was placed on (b)(6) 2024 and was found to be clogged on (b)(6) 2024.As a result, the accudrain was rinsed and changed on (b)(6) 2024.No information has been provided on patient outcome.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields.Accudrain with anti-reflux valve (ins8401) was not returned, and no photo was provided that could clarify the cause of the reported blockage.Therefore, a verification cannot be made to determine a possible root cause.It is noted that the device was implanted on (b)(6)2024 and was reported clogged on (b)(6)2024; therefore, the unit worked for 8 consecutive days without any issues.It was also reported that the neurosurgeon associate was able to unclog the device and continued using it until (b)(6) 2024.This supports that the reported condition is not related to a device malfunction.In addition, the customer reported three (3) separate complaints (this one included) related to clogged units involving two (2) different lots (7403915 and 7403931); however, there are no other complaints for the reported lots aside from these ones.Lot number information has been provided; therefore, device history records (dhr) was reviewed, and no anomalies were found.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The accudrain with anti-reflux valve (ins8401) was subsequently returned: failure analysis - the unit was received with other items which are not part of accudrain.On the zero-reference stopcock, there was a line attached with two (2) transducers assembled in line with two (2) baxter saline solution bags attached to the transducer.Also, there were two (2) foreign white stopcocks: one (1) on the burette¿s stopcock (the drain bag was not returned) and the other on the patient line stopcock.The assembly attached to the zero-reference stopcock was removed and water was passed through the stopcock and water flowed freely in all three (3) possible stopcock open positions.The same was done with the patient line stopcock with the same result, and the burette stopcock was opened and the burette drained.To verify all returned items, the non-integra lines and transducers were verified and no occlusion was detected.Therefore, the complaint is considered unconfirmed.Root cause - it is noted that the device was implanted on (b)(6) 2024, and was reported clogged on (b)(6) 2024; therefore, the unit worked for 8 consecutive days without any issues.It was also reported that the neurosurgeon associate was able to unclog the device and continued using it until (b)(6) 2024.This supports that the reported condition is not related to a device malfunction.In addition, the customer reported three (3) separate complaints (this one included) related to clogged units involving two (2) different lots (7403915 and 7403931); however, there are no other complaints for the reported lots aside from these ones.Based on the foregoing, a probable root cause has been identified in the product ifu¿s ¿complications¿ section as follows: ¿obstruction, partial obstruction, or irregular flow, may occur.Causes may include (but not limited to) obstruction by particulate matter (blood clots, fibrin, brain fragments), or mal-positioning of the ventricular catheter." no further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
ACCUDRAIN WITH ANTI-REFLUX VALVE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20803221
Report Number2648988-2024-00044
Device Sequence Number9391966
Product Code JXG
UDI-Device Identifier10381780023883
UDI-Public10381780023883
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberINS8401
Device Lot Number7403915
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer01/03/2025
01/24/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/21/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown